Alert archive / Arizona / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Jul 26, 2007, 1:08 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 1:08 PM MST (20:08 UTC)
- Expired
- Jul 26, 2007, 5:58 PM MST
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPSR 262008 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 108 PM MST THU JUL 26 2007 ...FLASH FLOOD THREAT INCREASING THIS AFTERNOON OVER ALL OF LA PAZ AND YUMA COUNTIES IN ARIZONA...AS WELL AS THE LOWER COLORADO RIVER VALLEY IN CALIFORNIA AND ARIZONA... AZZ020-021-025-026-CAZ031-270300- /O.NEW.KPSR.FF.A.0002.070726T2008Z-070727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE 108 PM MST THU JUL 26 2007 /108 PM PDT THU JUL 26 2007/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND EXTREME SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN ARIZONA...LOWER COLORADO RIVER VALLEY AZ...SOUTHWEST DESERTS... WEST CENTRAL DESERTS AND YUMA/MARTINEZ LAKE AND VICINITY. IN EXTREME SOUTHEAST CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * UNTIL 8 PM MST /8 PM PDT/ THIS EVENING * A VERY MOIST ATMOSPHERE...DECENT SURFACE HEATING AND WEAK STEERING FLOW...AND FAVORABLE UPPER LEVEL DYNAMICS...WILL SUPPORT DEVELOPMENT OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER PORTIONS OF THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. * THUNDERSTORMS WITH VERY HEAVY RAIN HAVE ALREADY DEVELOPED OVER PORTIONS OF EASTERN LA PAZ AND EASTERN YUMA COUNTIES. SCATTERED THUNDERSTORMS WILL GRADUALLY OVERSPREAD MUCH OF LA PAZ AND YUMA COUNTIES THIS AFTERNOON...AND REACH THE LOWER COLORADO RIVER VALLEY BY LATE AFTERNOON OR EARLY EVENING. WASHES NEAR STORMS WILL FLOW...AND FLOWS THROUGH WASHES COULD RISE VERY RAPIDLY. SIGNIFICANT STREET FLOODING CAN BE EXPECTED. A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. $$ DG/LW/VM
1 follow-up statement
000 WGUS65 KPSR 270058 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 558 PM MST THU JUL 26 2007 ...FLASH FLOOD THREAT ENDING LATE THIS AFTERNOON OVER LA PAZ AND YUMA COUNTIES AS WELL AS THE LOWER COLORADO RIVER... AZZ020-021-025-026-CAZ031-270200- /O.CAN.KPSR.FF.A.0002.000000T0000Z-070727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE 558 PM MST THU JUL 26 2007 /558 PM PDT THU JUL 26 2007/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND EXTREME SOUTHEAST CALIFORNIA HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL DEVELOPED EARLIER THIS AFTERNOON OVER MUCH OF YUMA AND LA PAZ COUNTIES...WHICH PROMPTED THE ISSUANCE OF SOME FLASH FLOOD WARNINGS. HOWEVER...THE SIGNIFICANT RAINFALL AND CLOUD COVER HAS STABILIZED THE ATMOSPHERE...AND RADAR AT 545 PM INDICATED THAT SHOWERS AND THUNDERSTORMS HAD DECREASED SUBSTANTIALLY IN THE WATCH AREA. AS A RESULT THE FLASH FLOOD WATCH IS CANCELLED FOR YUMA AND LA PAZ COUNTIES...AND THE LOWER COLORADO RIVER VALLEY. A CHANCE FOR SHOWERS AND THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN....WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT...BUT SIGNIFICANT FLASH FLOODING IS NO LONGER EXPECTED. $$ CB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 10:30 AM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 26, 10:30 AM MST, 2 hours 38 minutes before
AZZ020>028-CAZ030>033-270000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1030 AM MST THU JUL 26 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A BROAD AREA OF HIGH PRESSURE WILL BE CENTERED OVER COLORADO AND UTAH FOR THE NEXT SEVERAL DAYS MAINTAINING A MONSOONAL MOISTURE FLOW. THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS...AND WEATHER DISTURBANCES WILL BRING INCREASED CHANCES FOR STORMS FROM TIME TO TIME. THE ATMOSPHERE IS UNUSUALLY MOIST...AND STORM MOVEMENT WILL BE RATHER SLOW...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. && .SHORT TERM... TODAY THROUGH SATURDAY... ISOLATED SHOWERS OVER GILA BEND AZ ZONE 27 HANGING IN THERE THIS MORNING...WITH ABOUT AN INCH OF RAIN RECEIVED OVER THE PAST SEVERAL HOURS. OTHERWISE...RADAR LOOKS FAIRLY QUIET...FOR NOW. THE 12Z KPSR SOUNDING SHOWS ABOUT 3 DEG C (4-5 DEG F) OF COOLING IN THE LOW LEVELS...WITH DRYING FROM ABOUT 870 TO 700 MB. NO REAL CONCERN OVER THE DRIER LOW LEVELS AS PWATER REMAINS HIGH AT 1.94 INCHES (WITH A CONTINUED INFLUX OF SUB-TROPICAL MOISTURE EXPECTED). FORECAST HIGH AT SKY HARBOR TODAY OF 99 LOOKS REASONABLE *IF* WE CAN GET SOME CLEARING...AND LOOKING AT LATEST VIS SAT IT LOOKS LIKE THAT IS ALREADY UNDERWAY. THE CLEARING TO THE EAST WILL ALSO BE CRITICAL GETTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS GOING TODAY...PARTICULARLY OVER OUR DESERTS. THE MILLION DOLLAR QUESTION...WILL WE SEE SHOWERS AND THUNDERSTORMS OVER THE GREATER PHOENIX AREA ONCE AGAIN? WELL...USING A MODIFIED 12Z KPSR SOUNDING WITH A MIXING RATIO (FROM THE SURFACE TO ABOUT 875MB) OF 13.7 G/KG...AND AN AFTERNOON TEMP OF 96...WE GET OVER 2000 J/KG. IMPRESSIVE...TO THE SAY THE LEAST. AT THIS TIME...WE ARE FAVORING THE NAM OVER THE GFS...AS IT SEEMS TO HAVE PICKED UP ON YESTERDAYS MESOSCALE CONVECTIVE VORTEX - MCV - (AS A RESULT OF THE VERY ACTIVE DAY OVER MARICOPA COUNTY YESTERDAY) BETTER THAN THE GFS. WITH THAT IN MIND...THE NAM 700-300 MB STEERING FLOW REMAINS FAIRLY WEEK WITH AN EASTERLY FLOW OVER THE EASTERN CWA...AND A WEAKER MORE NORTHERLY FLOW OVER OUR WESTERN ZONES. STREAMLINES DEPICT A WEAK (INVERTED) DISTURBANCE IN THE FLOW MOVING THROUGH SOUTHWEST ARIZONA TODAY...AND ACROSS THE CO RIVER INTO SOUTHEAST CALIFORNIA LATE TONIGHT ...SUGGESTING A FAIRLY ACTIVE 12 HOUR PERIOD FOR THESE AREAS. CURRENT IR SAT IMAGERY SHOWS ISOLATED COOLING TOPS OVER ZONES 22/27. WE WILL NEED TO CLOSELY WATCH THESE ZONES FOR HEAVY RAIN AGAIN TODAY...AS THIS AREA WAS HIT PRETTY HARD YESTERDAY AND THE GROUNDS REMAIN VERY MOIST. ANYWAY...LONG STORY SHORT...LOOKS LIKE THE MOST ACTIVE AREA FOR OUR CWA TODAY WILL BE WEST OF PHOENIX EARLY ON...PARTICULARLY OVER LA PAZ AND RIVERSIDE COUNTIES. AREAS EAST OF PHOENIX LATE THIS AFTERNOON/EVENING HAVE AT LEAST A 30% CHANCE FOR SHOWERS AND THUNDERSTORMS AS STORMS OVER SOUTHEAST ARIZONA PUSH OUTFLOWS INTO THE AREA. AFTER 00Z...WELL KEEP THE BROADBRUSH 30 POPS CWA WIDE...AS THE ATMOSPHERE REMAINS PRIME AND CONFIDENCE IN EXACTLY WHERE AND WHEN STORMS WILL DEVELOP REMAINS LOW. OVERALL... FORECAST IS ON TRACK WITH NO PLANNED UPDATES. FROM THE PREVIOUS DISCUSSION... IF SOUTH-CENTRAL ARIZONA IS NOT ESPECIALLY ACTIVE TODAY/TONIGHT ...THEN WOULD ANTICIPATE FRIDAY TO BE BETTER FOR STORMS. GFS SEEMS TO HAVE SLOWED DOWN THE ADVANCE OF THE UPPER LOW/INVERTED TROUGH OVER SOUTHWEST TEXAS. IT DOES HOWEVER DEVELOP A CYCLONIC CIRCULATION FRIDAY EVENING OVER THE WHITE MOUNTAINS AND MOVES IT OVERNIGHT FRIDAY AND DURING THE DAY SATURDAY. IN FACT THE GFS DEPICTS A LARGE BULLSEYE OF OMEGA AND UPPER LEVEL DIVERGENCE WITH IT. HOWEVER...IT LOOKS SUSPICIOUSLY LIKE CONVECTIVE FEEDBACK. THE NAM DID NOT DEPICT THIS FEATURE. THEY DO AGREE ON ABUNDANT MOISTURE STAYING IN PLACE. SOUTH-SOUTHEASTERLY WINDS OVER GULF OF CALIFORNIA APT TO KEEP LOWER LEVEL MOISTURE GOING...THOUGH THERE IS DRIER AIR JUST WEST OF OUR FORECAST AREA. TEMPS WILL BE QUITE TRICKY...HEAVILY INFLUENCED BY CONVECTION. MUCH OF THE ARIZONA PORTION OF THE FORECAST AREA WILL REMAIN AT LEAST A FEW DEGREES BELOW NORMAL DUE TO YESTERDAYS STORM ACTIVITY. TEMPS REFLECT SLIGHT SEE-SAW PATTERN INDICATIVE OF UPTRENDS AND DOWNTRENDS IN CONVECTION FROM DAY TO DAY. VERY DIFFICULT THOUGH TO ACCURATELY FORECAST EXACTLY WHICH DAY WILL BE QUITE ACTIVE. && .LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY... PROGS CONTINUE TO DEPICT MONSOON PATTERN IN THE EXTENDED AND THUS MAINTAINED PREVIOUS TRENDS. GFS THOUGH CONTINUES TO INDICATE SOME DRIER AIR MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA BY THE MIDDLE OF NEXT WEEK. THIS IS NOT HARD TO BELIEVE GIVEN THAT IT IS DIFFICULT FOR SOUTHEAST CALIFORNIA TO MAINTAIN DEEP MOISTURE FOR MORE THAN A WEEK...EVEN IN THE MONSOON. THUS SLIGHT DOWNTREND IN POPS THERE AT THE END OF THE EXTENDED. ALSO...TRENDED TEMPS TOWARD VALUES CLOSER TO CLIMATOLOGY. PREVIOUS FORECAST... HIGH POTENTIAL FOR VERY ACTIVE CONVECTIVE WEATHER DURING THIS PERIOD...WITH A CONTINUED RISK FOR EXCESSIVE RAINFALL AND FLASH FLOODING AND AN INCREASED CHANCE FOR SEVERE THUNDERSTORMS. 500 MB HIGH FORECAST TO REMAIN OVER OR NEAR UTAH...WITH DEEP LAYERED EASTERLY FLOW. PLENTY OF MOISTURE EXPECTED OVER OUR CWA...WITH 1000-700 MB MEAN MIXING RATIO 12-14 G/KG...WELL ABOVE CLIMO. AT LEAST A COUPLE OF WELL-DEFINED UPPER DISTURBANCES ARE PROGGED TO ROTATE WWD ACROSS OUR FORECAST AREA DURING THIS TIME. EXPECT NEAR NORMAL DAYTIME HIGHS AND NIGHTTIME LOWS...THOUGH TEMPS MIGHT RUN SLIGHTLY BELOW NORMAL DUE TO THE DEGREE OF MOISTURE PRESENT AND THE POTENTIAL FOR PERIODS OF COOLING RAINFALL. && .AVIATION... JULY 26 1715 UTC (JULY 26 1015 MST) DEBRIS CLOUDINESS CLEARING OUT THIS MORNING OVER HIGHER TERRAIN ALONG THE RIM...MOSTLY FROM PAYSON TO GLOBE. SOME LOW LEVEL CLOUD DECK WITH CIGS AS LOW AS 5000 FT AGL COULD PERSIST FROM KGBN WEST INTO THE DESERT AREAS TO NEAR KBLH THROUGHOUT THE AFTERNOON. EXPECT SHOWERS AND TSTMS TO DEVELOP OVER SE AZ AND ALONG THE RIM...AS WELL AS ELEVATED TERRAIN IN WEST CENTRAL AZ AFTER 18Z...WITH CONVECTION RINGING THE PHX METRO BY 20Z...AND NEAR KYUM/KBLH BY AROUND 23Z. AGREE WITH PREVIOUS ASSESSMENT THAT SOME INHIBITION IS IN PLACE OVER KPHX/KIWA AND SATELLITE AIRFIELDS...WITH MODELS SHOWING MORE UPPER LEVEL CONFLUENT FLOW OVER THE HIGHER TERRAIN TO THE NORTH AND EAST OF THE VALLEY ...POSSIBLY PROVIDING A LID TO SOME OF THE CONVECTION ALONG WITH A WEAKER STEERING FLOW TO DETER STORMS FROM PROPAGATING CLOSE TO KPHX AND KIWA. STILL WITH PLENTY OF P-WATER AND CONVECTIVE TEMPERATURES OF 93-98 DEGREES...NOT OUT OF THE QUESTION TO SEE SOME SLOW MOVING STORMS PRODUCING HEAVY RAINFALL. AT WRN TAF SITES...A SMALL-SCALE MID LEVEL CIRCULATION IS MOVING NW FROM KGBN TO KLAS...ALONG WITH A COL AREA SETTING UP ALONG THE LOWER COLORADO RIVER VALLEY IN WESTERN AZ. THIS WILL LIKELY ENHANCE CONVECTION IN THE KBLH/KYUM AREA...AS THE AREA OF GREATEST INSTABILITY EXTENDS FROM KBLH NORTH THROUGH PARKER...KEED AND KIGM FROM APPROXIMATELY 20Z TO 06Z. ONCE AGAIN...THE MAIN THREAT FROM STORMS WITH 40-45K TOPS PRODUCING HEAVY RAINFALL AND GUSTY OUTFLOWS. AREAS AROUND KIPL...NW TOWARD KNXP COULD SEE SOME ISOLATED STORMS... OUTFLOW WINDS AND/OR DEBRIS CLOUDINESS AFTER 03Z. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 26 1120 UTC (JULY 26 420 AM MST) INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN FOR THE ENTIRE FORECAST AREA THROUGH THE REST OF THE WEEK. THE BEST CHANCES FOR SIGNIFICANT WETTING RAIN WILL BE OVER THE HIGHER TERRAIN STRETCHING FROM LA PAZ COUNTY...ACROSS NORTHERN MARICOPA AND INTO SOUTHERN GILA COUNTIES. THERE IS A LOWER PROBABILITY FOR WETTING RAIN IN THE LOWER DESERTS OF SOUTH CENTRAL AND SOUTHWEST ARIZONA... AS WELL AS SOUTHEAST CALIFORNIA. BELOW NORMAL HIGH TEMPERATURES AND HIGH AFTERNOON AND OVERNIGHT RH VALUES WILL CONTINUE. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...WANEK LONG TERM...AJ/DG AVIATION...INIGUEZ FIRE WX...INIGUEZ
Hazardous weather outlook, Jul 26, 6:01 AM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 601 AM MST THU JUL 26 2007 AZZ020>028-CAZ030>033-271315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 601 AM MST THU JUL 26 2007 /601 AM PDT THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN AND ASSOCIATED FLASH FLOOD POTENTIAL CONTINUES TO BE THE MAIN HAZARD OF CONCERN. AS USUAL...IT WILL BE DIFFICULT TO IDENTIFY WHICH LOCATIONS ARE MOST APT TO EXPERIENCE THE HEAVY RAIN. IN ADDITION TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...LA PAZ COUNTY AND NORTHERN YUMA COUNTY HAVE A SOMEWHAT BETTER CHANCE OF THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...THAN OTHER LOWER ELEVATION LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABUNDANT MOISTURE IS EXPECTED TO REMAIN THROUGH THE MIDDLE OF NEXT WEEK KEEPING FLASH FLOOD POTENTIAL THE PRIMARY HAZARD OF CONCERN. LOCATIONS CLOSEST TO HIGHER TERRAIN HAVE BETTER ODDS OF EXPERIENCING FLOODING PROBLEMS BUT THERE WILL BE CONSIDERABLE FLUCTUATION OF STORM ACTIVITY FROM ONE DAY TO THE NEXT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:42 PM MST | Flash Flood Warning | PSR | Yuma | 2 hr |
| Jul 26, 3:32 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 118 min |
| Jul 26, 4:40 PM MST | Flash Flood Warning | PSR | Maricopa | 65 min |
Nearby
Flash Flood Watches in Arizona, 2007Flash Flood Watches in California, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.